Alert archive / Pennsylvania / Flash Flood Warnings in 2007
Flash Flood Warning 4, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 5, 2007, 12:16 PM EDT for Allegheny County, Beaver County, Pennsylvania. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2007, 12:16 PM EDT (16:16 UTC)
- Expired
- Jul 5, 2007, 3:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Allegheny County, PA, Beaver County, PA
The radar
The Pittsburgh radar (KPBZ), 6 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 12:46 PM EDT | FLASH FLOOD | Shaler Township, PA | TIMBERLANE DR IN SHALER TOWNSHIP REPORTED CLOSED DUE TO FLASH FLOODING. |
| Jul 5, 1:05 PM EDT | FLASH FLOOD | Ross Township, PA | ROADWAYS IN ROSS TOWNSHIP...AT THE BABCOCK AND THOMSON INTERSECTION CLOSED DUE TO FLASH FLOODING. |
| Jul 5, 1:06 PM EDT | FLASH FLOOD | Industry, PA | STATE ROAD 68...CLOSED BETWEEN INDUSTRY AND MIDLAND DUE TO FLASH FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.3 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KPBZ 051619
FFWPBZ
PAC003-007-051915-
/X.NEW.KPBZ.FF.W.0004.070705T1616Z-070705T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1216 PM EDT THU JUL 5 2007
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA...
BEAVER COUNTY IN WESTERN PENNSYLVANIA...
* UNTIL 315 PM EDT
* AT 1214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
ONE TO TWO INCHES OF RAIN HAVE ALREADY FALLEN OVER PORTIONS OF
SOUTHERN BEAVER COUNTY AND NORTHERN ALLEGHENY COUNTY. THUNDERSTORMS
CONTINUE TO MOVE THROUGH THIS AREA AND MAY PRODUCE AN ADDITIONAL 1
TO TWO INCHES OF RAIN THROUGH 200 PM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.
LAT...LON 4051 8053 4049 7976 4064 7984 4065 7990
4068 8050
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 6:47 AM EDT, 5 hours 29 minutes earlier.
Area forecast discussion, Jul 5, 6:47 AM EDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 647 AM EDT THU JUL 5 2007 .SYNOPSIS... CONDITIONS WILL BE UNSTABLE TODAY AND EARLY TONIGHT AND RIPE FOR THE DEVELOPMENT OF POSSIBLY SEVERE THUNDERSTORMS AS MOIST LOWLEVEL AIR OVER OUR UPPER OHIO VALLEY REGION WILL BE TOPPED BY A PASSING COLD UPPER LOW PRESSURE SYSTEM MOVING EASTWARD THROUGH THE GREAT LAKES. THEN MIDWEST HIGH PRESSURE WILL BUILD ACROSS THE UPPER OHIO VALLEY AND PROVIDE DRY WEATHER FOR THIS WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... WITH DAYTIME HEATING, THE STRATUS/FOG WILL LIFT INTO STRATOCUMULUS AND CUMULUS. BY AFTERNOON, THE CUMULUS CAN GROW INTO CUMULONIMBUS AS THE CURRENT MOIST LOWLEVEL AIR MASS OVER THE UPPER OHIO VALLEY BECOMES TOPPED BY COLDER AIR ALOFT CAUSING A DEEP UNSTABLE LAYER. THE COLDER AIR ALOFT IS ASSOCIATED WITH A DEEPENING UPPER LONG-WAVE TROUGH AS SHOWN BY RECENT NAM AND GFS MODEL RUNS. SEVERAL LOW PRESSURE SYSTEMS MOVING THROUGH THIS STRENGTHENING NORTHWEST UPPER FLOW WILL PROVIDE THE LIFTING MECHANISM TO HELP FORM BANDS OF THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT. CONCUR WITH SPC THINKING THAT THESE COULD BECOME SEVERE AS SREF MODEL RUNS CONTINUE TO SHOW CAPES GREATER THAN 1000 J/KG AND EFFECTIVE SHEAR VALUES OF 30-40 KTS. THE HWO WILL HIGHLIGHT THAT THE PRIME SEVERE THREAT WILL BE DAMAGING WIND AND THE SECONDARY THREAT LARGE HAIL. WITH NIGHTFALL, THE THUNDERSTORM THREAT WILL BEGIN TO ABATE AND LIKELY HAVE ENDED BY AROUND MIDNIGHT. THERE CAN BE PATCHES OF LATE NIGHT FOG INDUCED BY THE EVAPORATION OF SURFACE MOISTURE IN AREAS THAT GOT SUBSTANTIAL RAINS. && .SHORT TERM /FRIDAY THROUGH SATURDAY/... NAM AND GFS MODEL RUNS SHOW HIGH PRESSURE FROM THE MIDWEST BUILDING INTO THE UPPER OHIO VALLEY THIS WEEKEND. THIS WILL HELP DRIER LOWLEVEL AIR AND MORE STABLE CONDITIONS TO COME INTO THE UPPER OHIO VALLEY. CONCUR WITH GFS AND NAM MOS VALUES, THAT TEMPERATURES WILL BE CLOSE TO NORMAL THIS PERIOD. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... BOTH RECENT GFS AND ECMWF MODEL RUNS SHOW THE UPPER JETSTREAM FLOW PATTERN BECOMING ZONAL EARLY NEXT WEEK. THIS MEANS THE HIGH PRESSURE THAT BROUGHT DRY, STABLE CONDITIONS THIS WEEKEND WILL MOVE EAST INTO THE ATLANTIC OCEAN. HENCE GULF MOISTURE AND ATTENDANT INSTABILITY WILL BE REINTRODUCED INTO THE UPPER OHIO VALLEY EARLY NEXT WEEK...REALIZING THE POTENTIAL FOR THUNDERSTORMS TO DEVELOP LATE MONDAY INTO TUESDAY. CONCUR WITH GFS MOS TEMPERATURE VALUES THAT SHOW A WARMER THAN NORMAL PERIOD EARLY NEXT WEEK. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... RECENT SATELLITE AND SURFACE DATA SHOW THE BANK OF STRATUS AND FOG ACROSS OHIO HAS EXPANDED INTO WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA. HOWEVER, DAYTIME HEATING AND MIXING WILL HELP THE STRATUS BANK TO LIFT INTO STRATOCUMULUS AND CUMULUS WITH MOST TAF SITES HAVING VFR FLIGHT CONDITIONS (P6SM BKN035) BY 15Z. STILL LOOKS AS THOUGH THUNDERSTORMS WITH SEVERE POTENTIAL CAN DEVELOP THIS AFTERNOON AND EARLY TONIGHT AS THE CURRENT MOIST LOWLEVEL AIR MASS BECOMES TOPPED BY COLDER TEMPERATURES ALOFT...RESULTING IN UNSTABLE CONDITIONS. THIS COLDER AIR ALOFT WILL BE ACCOMPANYING THE EASTWARD PASSAGE OF AN UPPER LOW PRESSURE SYSTEM THROUGH THE GREAT LAKES. RECENT RUC MODEL RUNS SHOW DEEP LAYER OF LIFT MOVING SOUTHEASTWARD THROUGH THE UPPER OHIO VALLEY THIS AFTERNOON, 17Z-20Z THROUGH THE KFKL-KDUJ CORRIDOR AND 20Z-23Z KZZV-KPIT-KLBE CORRIDOR AND SOUTH TO KMGW. THIS CONCURS WITH MOST SREF MEMBERS THAT SHOWED THE BEST CHANCE OF THUNDERSTORMS 18Z-03Z WITH SUFFICIENT EFFECTIVE SHEAR FOR SEVERE DEVELOPMENT AS INDICATED BY RECENT SPC THINKING. BRIEF IFR FLIGHT CONDITIONS CAN DEVELOP IN THE THUNDERSTORMS WITH HEAVIER RAIN. WINDS WILL GO FROM SOUTHSOUTHWEST 4-7KTS TO SOUTHWEST AND WESTSOUTHWEST 9-15KTS MIDDAY INTO EARLY EVENING. WIND GUSTS MAY BRIEFLY EXCEED 50KTS IN SEVERE THUNDERSTORMS. HOWEVER, IN TAFS, MENTIONED GUSTS NEAR 30KTS. LATE TONIGHT, THERE CAN BE POST-RAIN EVAPORATION-INDUCED PATCHY FOG AND STRATUS WITH MAINLY MVFR FLIGHT CONDITIONS. WITH RENEWAL OF DAYTIME HEATING AND MIXING FRIDAY, EXPECT VFR FLIGHT CONDITIONS, THAT WILL PERSIST THROUGH SUNDAY. AS LOWLEVEL MOISTURE BEGINS TO INCREASE LATE SUNDAY, THERE WILL BE A POSSIBILITY OF PATCHY MVFR FLIGHT CONDITIONS IN LATE NIGHT FOG EARLY MONDAY AND TUESDAY...AND IN MAINLY AFTERNOON AND NIGHTTIME THUNDERSTORMS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 5, 4:27 AM EDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 427 AM EDT THU JUL 5 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-060830- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 427 AM EDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON INTO THIS EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS NO SEVERE WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 11:45 AM EDT | Areal Flood Advisory | PBZ | Allegheny, Beaver, Butler, Westmoreland | 3 hr |
| Jul 5, 12:41 PM EDT | Flash Flood Warning | PBZ | Westmoreland | 2 hr |
| Jul 5, 1:19 PM EDT | Flash Flood Warning | PBZ | Armstrong, Indiana | 3 hr |
| Jul 5, 1:47 PM EDT | Flash Flood Warning | PBZ | Washington | 3 hr |
| Jul 5, 2:50 PM EDT | Flash Flood Warning | PBZ | Fayette | 3 hr |
| Jul 5, 3:11 PM EDT | Areal Flood Warning | PBZ | Allegheny, Beaver | 3 hr |
| Jul 5, 3:14 PM EDT | Areal Flood Advisory | PBZ | Westmoreland | 3 hr |
| Jul 5, 3:37 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 53 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.